Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 187, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 1997, 7:33 PM CDT for Holt County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 1997, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 14, 1997, 8:35 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:45 PM CDT | Hail 0.75 | Inman, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 150033 RRA SVRLBF NEC089-150135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 733 PM CDT THU AUG 14 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 835 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...EASTERN HOLT COUNTY AT 733 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 6 MILES SOUTH SOUTHEAST OF O NEILL OR 6 MILES WEST SOUTHWEST OF PAGE MOVING EAST NORTHEAST AT 25 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... PAGE BY 745 PM CDT EWING BY 745 PM CDT IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INTO A STRONG BUILDING. DO NOT STAND NEAR WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO, LOW WATER CROSSINGS. COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:46 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 14, 2:46 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU AUG 14 1997 TIMING AND EXTENT OF SHRA/TSRA THE MAIN QUESTION FOR TONIGHT...WITH TEMPS LATER IN THE PERIOD... 18Z SFC ANALYSIS HAS MAIN TROF FROM EAST OF ONL TO EAST OF GRI. A SECOND TROF IS LOCATED FROM LOW IN ND SWD THRU WRN SD TO WRN NEBR. KLNX 88D HAS SHRA AND WEAK TSRA MOVING QUICKLY EWD AHEAD OF NEXT MAIN WAVE TO ENTER THE STATE AS PER 5MV. THE ETA RUN LOOKS TO HAVE THE SHORT WAVE MOVING INTO THE NWRN PART OF THE STATE BEST DEFINED. THIS WAVE IS MOVING QUICKLY EWD IN MAIN LONG WAVE TROF ALOFT. 17Z SOUNDING FROM KLBF HAS SOME DRY AIR ABOVE THE SFC BUT IT HAS MOISTENED SOME SINCE 12Z. MODIFIED 17Z SOUNDING HAS CAPE AROUND 2000 J/KG AND A LIFTED INDEX OF -7 FOR LBF. WITH BROAD AREA OF WRLY FLOW AT THE SFC...DONT EXPECTED MUCH CONVERGENCE AT THE SFC....HOWEVER EARLIER RUC DID PICK UP ON SOME. LIKE THE NEW 94O IN THAT BEST CHANCE FOR SVR WOULD BE E OF CWA TONIGHT...ALTHO WITH DEW POINTS STILL IN THE 60S IN THE E...ISOLD HAIL PROBABLY POSSIBLE. CURRENT SHRA/TSRA HAVE TOPS TO NEAR 30K FT OR SO WITH NORTHERN STORMS STRONGEST FOR NOW. WILL HAVE TO INCLUDE SCT TSRA/SHRA IN WRN ZONES FOR THIS EVENING...AND FOR TONIGHT FURTHER E. WITH COLD AIR ALOFT CONINTUING INTO TONIGHT...SKIES SHOULD BE PC THRU MIDNIGHT BUT CLEARING THEREAFTER. FOR FRIDAY...NGM TIME CROSS SECTIONS HAVE INCREASING MID LEVEL MOISTURE INDICATED...BUT FWC PRODUCT CARRIES NO CLOUDS WHICH SEEMS PECULIAR. ANYWAY...FRONT LOOKS TO MOVE THRU THE NRN HALF OF CWA FRI EVENING AND THRU THE REMAINDER OF THE AREA LATE FRI NIGHT. LOW LLEVEL MOISTURE WILL BE LIMITED WITH THIS SYSTEM SO WILL ONLY GO WITH WDLY SCT POPS FOR FRONTAL PASSAGE. GUIDANCE TEMPS FOR FRI LOOK TOO HIGH ON FAN AND WILL FOLLOW FWC FOR THIS. WILL ALSO GO A BIT UNDER GUIDANCE FOR SAT MAXES BASED ON TIMING OF FRONT AND AMOUNT OF COLD AIR ADVECTION INDICATED AT 850 PER NGM GRIDS. CCF LBF BB 056/088 056/083 055 69202 (WDLY SCT THIS EVE) OGA BB 055/089 057/084 056 69202 " IML BB 056/089 057/085 057 69202 " VTN BE 056/086 054/079 052 69322 (SCT THIS EVE) ONL BE 059/085 057/080 056 69322 30 PERCENT THRU MIDNIGHT STOPPKOTTE
In the hours before
Local storm report, Aug 14, 6:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT THU AUG 14 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 22 NNW ONEILL NE 2.00 INCH HAIL
08/14/97 HOLT
0615 PM 4 SSE SPENCER NE 1.50 INCH HAIL
08/14/97 BOYD
DAUGHERTYLocal storm report, Aug 14, 6:37 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT THU AUG 14 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
06045 PM 22 NNW ONEILL NE 2.00 INCH HAIL
08/14/97 HOLT
0615 PM 4 SSE SPENCER NE 1.50 INCH HAIL
08/14/97 BOYD
DAUGHERTYNearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.